Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Beau's Mom

Too many surgeries?

Recommended Posts

Hi Dr. Okun,

 

You may remember that in late December I fell and ended up with a proximal humerus fracture. I saw my ortho two days ago and he said that my fracture has healed well, but there is a place on my shoulder that needs to be shaved off due to a bone spur which is affecting my ability to achieve good range of motion. He suggested an MRI. I can't have MRI's because I have a device implanted in my back which keeps my left knee from hurting. However, most of the time it is off as I rarely need it anymore.

 

 

Would it be worth it to have the spinal stimulator removed so I can have MRIs instead of CT Scan with contrast to determine the exact problems in my shoulder? Is it likely that due to my PD I will be more likely to need MRI's in the future? Or is that one more unnecessary surgery?

 

 

Also, my sinemet dose was recently increased from one 25/100 4 times/day to 1&1/2 25/100 4 times/day. I have had almost constant nausea, burping and gas since them. My MDS lowered me to 1&1/2 2x/day and one 2x/day for two weeks with the intention of increasing it again, but it hasn't helped much. I know sinemet causes nausea but does it cause excess gas and burping as well? My insurance covers Zofran. Is that something I could take?

 

Thanks for your time and consideration.

Share this post


Link to post
Share on other sites

It usually does not cause burping and gas. It can cause nausea and the best treatment is to add carbidopa to each dose (an extra 50mg or more) or add domperidone to the drug regimen. You can ask your doc about this.

 

If you don't need the implantable device and you do need a MRI then you need to discuss with your doc the risks and benefits of device removal. Once you have the discussion you can weigh what is right for you.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×